MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-017-01
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual inspection of the returned fiber identified that the fiber was broken in two pieces.Microscope inspection found the fiber tip was degraded.Laser fibers are consumable devices and are expected to degrade with use.Additionally, the connector face has no issues, defects, it did not find any spots or debris.The complaint was not confirmed for the reported black spots.It is likely that procedural conditions of the device during set-up or use contributed to the fiber body break.A fiber could be damaged or kinked during setup and fully break once laser energy is applied.A device history record (dhr) review indicates the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.The labeling review found that the product ifu states, the fiber face should be free of excessive pits, scratches, discoloration, or debris.Using the fiber with such defects may destroy the fiber and damage the laser.A risk review was completed and confirmed that the event of fiber black spots and break is defined in the risk documentation.Based on analysis and the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that during a urinary lithotripsy procedure to treated urinary stones, black spots appeared after the first few uses.The procedure was completed with this device.There was no patient complication.After that, the fiber was returned for analysis and the visual inspection found that the fiber had a body break.

Brand Name
SLIMLINE SIS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL LT
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25273134
Report Number2124215-2026-27945
Device Sequence Number15742435
Product Code GEX
UDI-Device Identifier07290109145556
UDI-Public(01)07290109145556(17)300227(10)25111199
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-017-01
Device Catalogue Number0644-017-01
Device Lot Number0025111199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown